Florida, 2007

Heavy Rain in Florida, September 18 to 19, 2007

September 18 to 19, 2007 · NWS MLB · 1 event in 1 county or zone

Thunderstorms lingered over Volusia County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Thunderstorms lingered over Volusia County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 18, 6:35 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 18, 6:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
735 PM EDT TUE SEP 18 2007

.DISCUSSION...

USAF VERTICAL WIND PROFILERS DETECTING NORTHEAST WINDS AROUND 20
KNOTS THROUGH AT LEAST 10,000 FEET. WEATHER RADARS WERE DETECTING
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING QUICKLY ACROSS
BEACHSIDE AND MAINLAND COMMUNITIES. PLENTY OF SHOWERS AND ISOLATED
STORMS MOVING OVER THE COASTAL WATERS AND TOWARD THE PENINSULA AT
AROUND 20 MPH. CURRENT FORECAST GOOD SHAPE...NO SIGNIFICANT CHANGES
TO THE ZONES FORECAST. WILL NEED TO MONITOR RAINFALL AMOUNTS VOLUSIA
AND BREVARD COAST DUE TO REPEATED/TRAINING CELLS AND BRIEF HEAVY RAIN
ON ALREADY SATURATED GROUND VOLUSIA AND BREVARD COUNTIES.

&&

.MARINE...AREA WEATHER BUOYS WERE RECORDING NORTHEAST WINDS AROUND
15 KNOTS AND 6 FOOT SEAS AT BUOY 009. BUOY 010 AND 012 (EAST OF ST
AUGUSTINE) WERE RECORDING NORTHEAST WINDS 20 TO 25 KNOTS AND 7 FOOT
SEAS. THE SCRIPPS BUOYS CLOSE TO SHORE...4 AND 6 MILES EAST OFF PORT
CANAVERAL AND FORT PIERCE INLET...WERE RECORDING 3 TO 5 FOOT SEAS.
SOUTHERN COASTAL WATER WINDS LOOK TOO LIGHT AND WILL BE INCREASING
THEM TO 15 TO 20 KNOTS...SCEC CRITERIA... FOR THE 20-60NM ZONE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL VOLUSIA-
     NORTHERN BREVARD-SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM TO 4
     PM EDT WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH
     TO COCOA BEACH OUT 20 NM-WATERS FROM COCOA BEACH TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO
     COCOA BEACH 20 TO 60 NM OFFSHORE.

&&

WIMMER/GLITTO
Hazardous weather outlook, Sep 18, 4:31 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
531 AM EDT TUE SEP 18 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
182030-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
531 AM EDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A LOW LEVEL TROUGH OVER THE ATLANTIC WATERS COMBINED WITH STRONG
HIGH PRESSURE CENTERED WELL NORTH OF THE STATE WILL PROVIDE A
MOIST NORTHEAST TO EAST WIND FLOW OFF OF THE ATLANTIC. THE FLOW IS
EXPECTED TO BE STRONGEST FROM BREVARD COUNTY NORTHWARD...WHICH
SHOULD RESULT IN THE MOST PERSISTENT SHOWERS AND STORMS OCCURRING THERE
THROUGH TONIGHT.

WHILE A DRIER AIR MASS LIMITED SHOWERS AND STORMS ACROSS INTERIOR
SECTIONS YESTERDAY...MORE COVERAGE IS EXPECTED TODAY AS AN UPPER
LEVEL TROUGH MOVES ACROSS THE AREA.

THE MAIN HAZARDS SHOULD BE LOCALLY HEAVY RAIN...OCCASIONAL TO
FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH.

...FLOOD IMPACT...
GUSTY ONSHORE FLOW AND AN UPPER LEVEL DISTURBANCE USUALLY RESULT IN
SOME HEAVY RAINFALL AMOUNTS...ESPECIALLY ALONG THE COAST WHERE
SHOWERS REPEATEDLY MOVE ACROSS THE SAME AREA. THE GREATEST CHANCE
FOR THIS SHOULD BE IN BREVARD AND VOLUSIA COUNTIES. THE
JACKSONVILLE AREA EXPERIENCED FLOODING PROBLEMS ON MONDAY...SO
THOSE TRAVELING TODAY ALONG COASTAL SECTIONS SHOULD BE PREPARED IF
HEAVY RAINFALL AMOUNTS DEVELOP.

...COASTAL FLOOD IMPACT...
THOUGH CLOUDS AND SHOWERS WILL MAKE FOR A POOR BEACH DAY...BREAKING
WAVES ALONG THE BEACHES WILL PRODUCE HAZARDOUS CONDITIONS FOR
ANYONE WHO VENTURES INTO THE WARM OCEAN WATERS. THE WAVES COULD
KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS OR
LONGSHORE CURRENTS.

...MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL AFFECT MOST OF THE WATERS TODAY. SOME WIND
GUSTS TO AROUND 30 KNOTS ARE EXPECTED ALONG WITH TORRENTIAL
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES.

...WIND AND SEA IMPACT...
NORTHEAST TO EAST WINDS AT 15 TO 20 KNOTS FROM CAPE CANAVERAL
NORTHWARD ARE EXPECTED TODAY. THIS WILL RESULT IN HAZARDOUS SEAS
UP TO 7 FEET THROUGH TONIGHT. BOATERS SHOULD EXERCISE CAUTION IN
SOUTHERN SECTIONS WHERE A NORTHEAST SWELL COMBINED WITH 10 TO 15
KNOT WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE LOW LEVEL TROUGH WILL MOVE ACROSS THE PENINSULA ON WEDNESDAY...
THEN A LOW PRESSURE CENTER IS FORECAST TO DEVELOP IN THE GULF OF
MEXICO LATE IN THE WEEK. THIS WILL PRODUCE A MORE SOUTHERLY WIND
FLOW AND MAINTAIN DEEP MOISTURE. A HIGHER THAN NORMAL COVERAGE OF
SHOWERS AND STORMS IS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OVER TWO INCHES.

LASCODY

In the hours before

Special weather statement, Sep 18, 4:25 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EDT TUE SEP 18 2007

FLZ047-182145-
SOUTHERN BREVARD COUNTY-
525 PM EDT TUE SEP 18 2007

...STRONG WINDS AND HEAVY RAIN TO AFFECT BREVARD COUNTY COASTAL
AREAS PORT CANAVERAL TO SEBASTIAN INLET...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS OVER THE SOUTH BREVARD COUNTY COASTAL WATERS CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN MOVING SOUTHWEST
AT 25 MPH.

AS THESE STORMS COME ASHORE FROM COCOA BEACH TO MELBOURNE BEACH THEY
WILL PRODUCE WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN WHICH WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

67

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Volusia

When
September 18, 8:00 PM EST to September 19, 6:00 PM EST
Where
Volusia County, Ormond Beach to New Smyrna Beach
Reported by
Trained Spotter
Coordinates
29.280, -81.050

As much as 9 inches of rain fell in a 24-hour period across parts of coastal Volusia County.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60904.